MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number NV-7-30-HELIX
Medical Device Problem Codes Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that two concerto coils experienced resistance in the proximal part of the microcatheter and one prematurely detached during removal.The patient was undergoing treatment for gi bleed embolization.The patient's blood flow was normal, and their vessel tortuosity was moderate.It was reported that first 5x15 coil was deployed as an anchor.Another 5x20 was used, but it jammed immediately in the microcatheter.They upsized and used 2 7x30 coils successfully.A third 7x30 coil jammed in the microcatheter and detached when the doctor pulled the introducer sheath back to see if the coil was in the microcatheter or jamming in the hub. the coil was pulled out of the catheter hub with no further medical/surgical intervention required.All coils were dipped in saline and then sheathed before implanting.When the coils jammed they were resheathed and re-dipped in the saline.Then they were tried again but jammed.The pushwire was not bend or broken, the physician did not reposition the coil, no detachment attempts had been made, the physician did not rotate the delivery pusher, and a continuous flush was not administered. the coils had pushed out of the introducer sheath smoothly, and there was no damage to the coils or catheter. the coil was replaced, and the patient did not experience any injury or complications.The devices were prepared according to the instructions for use (ifu).Ancillary devices include a boston scientific renegade high flow microcatheter.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
H3: the concerto coil was returned for analysis.The concerto pusher actuator interface (ai) and hypotube break indicator (hbi) were found intact.The concerto coil was returned within its introducer sheath.The implant coil was found detached from the pusher.The detached implant coil was not returned.The pusher was removed from within the introducer sheath.The pusher was found bent from ~20.0cm to ~8.0cm from the pusher distal end.The pusher release wire coin was found against the lumen stop and the shield coil intact was intact.Based on the device analysis and reported information, the customer¿s ¿coil resistance/stuck in catheter¿ and ¿premature detachment¿ reports were confirmed.Damage to the concerto pusher can occur if the device is advanced against resistance.The damage to the pusher can cause the release wire coin to temporarily pull back from the lumen stop detaching the implant coil.Possible contributing factors to ¿coil resistance¿ include using an incompatible device for delivery, tortuous anatomy, failure to maintain a continuous flush or failure to hydrate the concerto coil before use.The (boston scientific) renegade hi-flo micro catheter was not returned.The renegade hi-flo micro catheter has a labeled id (inner diameter) of 0.027¿, as per an online source.Per the concerto ifu (instructions for use): concerto nylon detachable coils with diameters of 5mm to 10mm should be delivered through a microcatheter with a minimum inside diameter of 0.021¿.Therefore, the renegade micro catheter was found to be compatible for use with the concerto coil.The patient¿s vessel tortuosity was ¿moderate¿ and the concerto coil was prepared before use.In this event it is likely the failure to maintain a continuous flush contributed to the event.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key15298701
Report Number2029214-2022-01445
Device Sequence Number7092011
Product Code KRD
UDI-Device Identifier00847536033580
UDI-Public00847536033580
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/03/2024
Device Model NumberNV-7-30-HELIX
Device Catalogue NumberNV-7-30-HELIX
Device Lot NumberB244557
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2022
Supplement Date Received by Manufacturer09/11/2022
Initial Report FDA Received Date08/25/2022
Supplement Report FDA Received Date09/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age89 YR
Patient SexFemale
Patient Weight90 KG